Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can Plan B mess up your cycle?

User rating for this question
Very Good
Answered by
Practicing since : 1985
Answered : 1279 Questions
Question
Around the week of October 20th I took plan b (emergency contraception) 2 times. A couple days after the second time (maybe around 10/26) I got a short period, I have not had a period since, can this contraception mess my cycle up that much? Up until then i had a normal cycle, of course I havebeenstressing worrying about it but I have taken many pregnancy tests up until yesterday and all are negative. I just can't beleive it's been two months with no period this hasn't happened before after taking it.
Tue, 5 Jun 2018 in Pregnancy
 
 
Answered by Dr. Ramadevi Wani 26 minutes later
Brief Answer:
Get a blood pregnancy test done.

Detailed Answer:
Hi
Welcome to healthcare magic. I amDr Ramadevi Wani. I will be answering your concerns today.

Plan B can mess up the cycle sometimes. In addition stress also can cause hormonal imbalance and result in irregular cycles.
If all your pregnancy tests are negative, there is no reason to worry. However take a blood pregnancy test to be 100% certain that there is no pregnancy. If that is negative, discuss with your doctor and take progesterone for withdrawal bleeding.

Once you get your mensus it is better to plan for using contraception.
I hope this is helpful. If you have further concerns, I will be happy to answer.
Best wishes,
Dr Ramadevi Wani
Above answer was peer-reviewed by
 
Follow-up: Can Plan B mess up your cycle? 50 minutes later
What is withdrawal bleeding? Would the progesterone help initiate my period?
 
 
Answered by Dr. Ramadevi Wani 36 minutes later
Brief Answer:
Yes progesterone initiates period.

Detailed Answer:
Hi
Welcome back.
Progesterone can initiate menstrual bleeding if one is not pregnant. Bleeding initiated by progesterone is called withdrawal bleeding.

I hope this is helpful.

Best wishes,
Dr Rama.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor